Your Questions About Adhd Medications And Weight Loss

Susan asks…

ADHD medication dosage question?

My daughter was diagnosed with adhd during the summer. After much thought, we decided to start a plan which involves taking medication this year and a little bit of next (She is 16 so its her junior year) and combining that with therapy to help get her off the drug. Obviously we know the risks but given the circumstances we decided to medicate her.
She is on 20mg of vyvanse and it has helped A TON. She has had barely any side effects except for decreased appetite. she is 5’5 and originally weighed about 135 pounds. Since she has started (August 20th) She has lost nearly 15 pounds. She now weighs 122. She is extremely athletic so between soccer season starting, a busy workload, and the decreased appetite she can’t seem to put weight on.
Is this too much weight loss? Should we change her prescription or dosage or will this side effect wear off soon? If you have ever taken this medication, what kind of weight change did you experience? Also, any tips on gaining weight while on ADHD medication would be greatly appreciated.

barry jennings answers:

The weight loss effect is called the anorexic effect. In time it disappears completely so it is nothing to worry about. I rather imagine the doctor would tell you she is a healthy weight for her age and height. Even if the dose is increased, which after a while is done in most cases, the anorexic effect will disappear completely, it always does, always.

James asks…

how can i find the right medication for ADHD?

Ive been diagnosed with ADHD recently… However ive suffered from its symptoms since early childhood.. Having been diagnosed was a huge relief for me, it felt like a burden being lifted off my shoulders… It has offered me a lot of undrstanding and comfort in knowing who i am.. And ive developed ways to deal with its symptoms…

I’ve been perscribed two medications by my neurologist…

First ive been perscribed VYVANSE, which had no effect on me… I wasnt able to focus and i still felt symptoms of adhd.. But however i did feel its sideeffects;.loss of appetite, dry mouth and weight loss

next i am perscribed ADDHERALL. And ive been on it for a few days now and i still see no results…and i also feel its side effects; loss of appetite, irritability, im a bit more angry then i usually am, and i have trouble sleeping..

This is a real fustration for me b.c. I have so much potential in life and i feel like adhd is a wall preventing me from fullfilling my goals in life.. I would be the happiest person if i found the medication which work from me….

Please guys i really need your help concerning this issue! How could i find the right medication for adhd???
@ tommy, you need to do more research on adhd, and find out its negative side…

barry jennings answers:

Hi Rebecca,
I’ve taken a look at the two drugs you’ve been prescribed in the past, both Vyvanse and Adderall share a common side effect: Drug Ineffective (Drug Did Not Work) Which is likely what you’re experiencing. You can see if your issue is common with people of your gender and age by checking out the links below and sorting the data by Age and Gender.
Http://www.drugcite.com/?q=VYVANSE
http://www.drugcite.com/?q=adderall
You’ll notice that the side effect (Adverse Event) reported to the FDA most commonly for Adderall is “Drug Ineffective” which is also the third most reported side effect for Vyvanse. I think it would be best to ask your doctor about alternative medications that may be less likely to show this side effect.

Powered by Yahoo! Answers

Leave a Reply

Your email address will not be published. Required fields are marked *